MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. BASX BLADELESS TROCAR 5MM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. BASX BLADELESS TROCAR 5MM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number TB5LT
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.A manufacturing record evaluation was performed for the finished device lot number and no non-conformances were identified.Attempts are being made to retrieve the device.To date, the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during the surgery, before used on the patient, noted the packing was damaged (the edge was not sealed properly).Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/24/2020.H2: additional information received: 7/19/2020: "no device returned after three attempts.".In addition, a photo was received for review.Review completed on 7/23/2020 and upon visual inspection of one photo, the following was observed: the photo shows a partially opened package from front view and the seal area appears to be complete.Based on the photo, the event described is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event (however no device was received for analysis).
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/8/2021.H6: component code = g07.Investigation summary: the analysis results found that one tb5lt device was returned without apparent damage.In addition, the tyvek was returned along with the instrument and during the visual inspection no damaged were observed and the seal area was noted completed.As part of our quality process, the manufacturing records of this batch was reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process all devices are manufactured, inspected, and released to approved specifications.Event could not be confirmed as no sales box was returned for analysis.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.

Brand Name
BASX BLADELESS TROCAR 5MM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key10255366
Report Number3005075853-2020-03468
Device Sequence Number16857110
Product Code GCJ
UDI-Device Identifier10705036003021
UDI-Public10705036003021
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberTB5LT
Device Catalogue NumberTB5LT
Device Lot NumberU40236
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2021
Initial Date Received by Manufacturer 06/18/2020
Supplement Date Received by Manufacturer07/19/2020
01/05/2021
Initial Report FDA Received Date07/09/2020
Supplement Report FDA Received Date07/24/2020
01/08/2021
Patient Sequence Number1